MAUDE Adverse Event Report: DEPUY SYNTHES SPINE MOSS MIAMI; PROBE

DEPUY SYNTHES SPINE MOSS MIAMI; PROBE
Catalog Number 275010160
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 09/01/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was returned for evaluation.Investigation will be conducted.Follow up will be filed with the findings.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the scrub nurse noted that the balled tip of the probe was missing.This occurred before the surgeon had started.Completed with same/like product.
 
Additional Manufacturer Narrative
Visual examination of the returned device found the distal tip was broken off.Optical imaging revealed plastic deformation across entire surface suggesting a static overload failure.A review of the device history record was conducted.No issues were identified during the manufacturing and release of this product that could have contributed to the problem reported by the customer.A trend analysis was conducted.No emerging trends were found requiring further actions.A definitive root cause cannot be positively determined.However, the fracture analysis report shows evidence of plastic deformation and a rough appearance across the entire surface indicating that the feeler tip underwent a static overload failure.As there has been no issue identified in the manufacturing or release of the device that could have contributed to the problem reported by the customer and no systemic trends were found, this complaint file will be closed with no further action required.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
MOSS MIAMI
Common Device Name
PROBE
Manufacturer (Section D)
DEPUY SYNTHES SPINE
325 paramount drive
raynham MA 02767
MDR Report Key6894022
Report Number1526439-2017-10760
Device Sequence Number810023
Product Code HXB
UDI-Device Identifier10705034194073
UDI-Public(01)10705034194073
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number275010160
Device Lot Number0608V
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/08/2017
Initial Date Received by Manufacturer 09/01/2017
Supplement Date Received by Manufacturer10/02/2017
Initial Report FDA Received Date09/26/2017
Supplement Report FDA Received Date10/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1